Tags

Type your tag names separated by a space and hit enter

Spontaneous spinal epidural hematoma in a patient with a mechanical aortic valve taking warfarin.
Can J Cardiol. 1995 May; 11(5):429-32.CJ

Abstract

A 59-year-old male with a mechanical aortic valve taking warfarin presented to hospital with Brown-Séquard syndrome caused by a spontaneous spinal epidural hematoma (SSEH) precipitated by a coughing fit. Guided by a literature review of the risks of administering or withholding anticoagulation in this patient, doctors advised a regimen of warfarin to achieve an international normalized ratio of 1.5 to 2 and dipyridamole (75 mg qid) to protect against thromboembolic complications while minimizing the risk of recurrent SSEH.

Authors+Show Affiliations

Department of Medicine, University of Toronto, Ontario.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article
Research Support, Non-U.S. Gov't

Language

eng

PubMed ID

7750040

Citation

Maingi, M, et al. "Spontaneous Spinal Epidural Hematoma in a Patient With a Mechanical Aortic Valve Taking Warfarin." The Canadian Journal of Cardiology, vol. 11, no. 5, 1995, pp. 429-32.
Maingi M, Glynn MF, Scully HE, et al. Spontaneous spinal epidural hematoma in a patient with a mechanical aortic valve taking warfarin. Can J Cardiol. 1995;11(5):429-32.
Maingi, M., Glynn, M. F., Scully, H. E., Graham, A. F., & Floras, J. S. (1995). Spontaneous spinal epidural hematoma in a patient with a mechanical aortic valve taking warfarin. The Canadian Journal of Cardiology, 11(5), 429-32.
Maingi M, et al. Spontaneous Spinal Epidural Hematoma in a Patient With a Mechanical Aortic Valve Taking Warfarin. Can J Cardiol. 1995;11(5):429-32. PubMed PMID: 7750040.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Spontaneous spinal epidural hematoma in a patient with a mechanical aortic valve taking warfarin. AU - Maingi,M, AU - Glynn,M F, AU - Scully,H E, AU - Graham,A F, AU - Floras,J S, PY - 1995/5/1/pubmed PY - 1995/5/1/medline PY - 1995/5/1/entrez SP - 429 EP - 32 JF - The Canadian journal of cardiology JO - Can J Cardiol VL - 11 IS - 5 N2 - A 59-year-old male with a mechanical aortic valve taking warfarin presented to hospital with Brown-Séquard syndrome caused by a spontaneous spinal epidural hematoma (SSEH) precipitated by a coughing fit. Guided by a literature review of the risks of administering or withholding anticoagulation in this patient, doctors advised a regimen of warfarin to achieve an international normalized ratio of 1.5 to 2 and dipyridamole (75 mg qid) to protect against thromboembolic complications while minimizing the risk of recurrent SSEH. SN - 0828-282X UR - https://www.unboundmedicine.com/medline/citation/7750040/Spontaneous_spinal_epidural_hematoma_in_a_patient_with_a_mechanical_aortic_valve_taking_warfarin_ L2 - https://medlineplus.gov/spineinjuriesanddisorders.html DB - PRIME DP - Unbound Medicine ER -